Skip to menu Skip to content Skip to footer
Associate Professor Barbara Maenhaut
Associate Professor

Barbara Maenhaut

Email: 
Phone: 
+61 7 336 53258

Overview

Background

Dr Barbara Maenhaut's research interests are in combinatorial design theory and graph theory.

She received her PhD from the University of Queensland in 1999. Her current research projects are in the fields of:

  • Graph decompositions
  • Latin squares and perfect one-factorisations

Availability

Associate Professor Barbara Maenhaut is:
Available for supervision

Qualifications

  • Bachelor (Honours) of Mathematics, University of Waterloo
  • Doctor of Philosophy of Mathematics, The University of Queensland

Research interests

  • Graph decompositions

    A decomposition of a graph G is a set of subgraphs {H1, H2, ..., Ht} of G such that each edge of G occurs in precisely one subgraph Hi. If the subgraphs are each isomorphic to a graph H, then we say that H divides G. Recently, I have investigated several graph decomposition problems, including common multiples of pairs of graphs and decompositions into 2-regular graphs.

  • Latin squares

    A Latin square of order n is an n by n array of the symbols 1 to n in which each symbol occurs precisely once in each row and once in each column. I have recently been working with Dr Wanless (Monash) on Latin squares in which the permutation defined by any pair of rows is a full cycle, and on Latin cuboids (the generalisation of Latin squares to 3 dimensions).

Works

Search Professor Barbara Maenhaut’s works on UQ eSpace

40 works between 1997 and 2023

21 - 40 of 40 works

2006

Journal Article

Decomposition of complete graphs into 5-cubes

Bryant, D, El-Zanati, SI, Maenhaut, B and Vanden Eynden, C (2006). Decomposition of complete graphs into 5-cubes. Journal of Combinatorial Designs, 14 (2), 159-166. doi: 10.1002/jcd.20066

Decomposition of complete graphs into 5-cubes

2005

Journal Article

Decompositions into 2-regular subgraphs and equitable partial cycle decompositions

Bryant, D., Horsley, D. and Maenhaut, B. (2005). Decompositions into 2-regular subgraphs and equitable partial cycle decompositions. Journal of Combinatorial Theory, Series B, 93 (1), 67-72. doi: 10.1016/j.jctb.2004.06.002

Decompositions into 2-regular subgraphs and equitable partial cycle decompositions

2004

Journal Article

Decompositions of complete graphs into triangles and Hamilton cycles

Bryant, Darryn and Maenhaut, Barbara (2004). Decompositions of complete graphs into triangles and Hamilton cycles. Journal of Combinatorial Designs, 12 (3), 221-232. doi: 10.1002/jcd.10063

Decompositions of complete graphs into triangles and Hamilton cycles

2004

Journal Article

Further results on strongbox secured secret sharing schemes

Gamble, G, Maenhaut, BM, Seberry, J and Street, AP (2004). Further results on strongbox secured secret sharing schemes. Utilitas Mathematica, 66, 165-193.

Further results on strongbox secured secret sharing schemes

2004

Journal Article

Common multiples of complete graphs and a 4-cycle

Adams, P, Bryant, D and Maenhaut, B (2004). Common multiples of complete graphs and a 4-cycle. Discrete Mathematics, 275 (1-3), 289-297. doi: 10.1016/j.disc.2002.11.001

Common multiples of complete graphs and a 4-cycle

2004

Journal Article

Existence and embeddings of partial Steiner triple systems of order ten with cubic leaves

Bryant, D., Maenhaut, B., Quinn, K. and Webb, B. S. (2004). Existence and embeddings of partial Steiner triple systems of order ten with cubic leaves. Discrete Mathematics, 284 (1-3), 83-95. doi: 10.1016/j.disc.2004.01.009

Existence and embeddings of partial Steiner triple systems of order ten with cubic leaves

2004

Journal Article

Cube factorizations of complete graphs

Adams, P, Bryant, D and Maenhaut, B (2004). Cube factorizations of complete graphs. Journal of Combinatorial Designs, 12 (5), 381-388. doi: 10.1002/jcd.20015

Cube factorizations of complete graphs

2004

Journal Article

Atomic Latin squares of order eleven

Maenhaut, B. M. and Wanless, I. M. (2004). Atomic Latin squares of order eleven. Journal of Combinatorial Designs, 12 (1), 12-34. doi: 10.1002/jcd.10064

Atomic Latin squares of order eleven

2003

Conference Publication

Common multiples of complete graphs

Bryant, Darryn and Maenhaut, Barbara (2003). Common multiples of complete graphs. United Kingdom: Cambridge University Press. doi: 10.1112/S0024611502013771

Common multiples of complete graphs

2003

Journal Article

On the volume of 4-cycle trades

Bryant, D., Grannell, M., Griggs, T. and Maenhaut, B. (2003). On the volume of 4-cycle trades. Graphs And Combinatorics, 19 (1), 53-63. doi: 10.1007/s00373-002-0484-x

On the volume of 4-cycle trades

2003

Journal Article

Least common multiples of cubes

Adams, P., Bryant, D. E., El-Zanati, S. I., Vanden Eynden, C. and Maenhaut, B. (2003). Least common multiples of cubes. Bulletin of the Institute of Combinatorics and its Applications, 38, 45-49.

Least common multiples of cubes

2003

Journal Article

More on exact bicoverings of 12 points

Grannell, MJ, Griggs, TS, Quinn, KAS, Maenhaut, BM and Stanton, RG (2003). More on exact bicoverings of 12 points. Ars Combinatoria, 69, 197-213.

More on exact bicoverings of 12 points

2002

Journal Article

A family of perfect factorisations of complete bipartite graphs

Bryant, Darryn, Maenhaut, Barbara M. and Wanless, Ian M. (2002). A family of perfect factorisations of complete bipartite graphs. Journal of Combinatorial Theory Series A, 98 (2), 328-342. doi: 10.1006/jcta.2001.3240

A family of perfect factorisations of complete bipartite graphs

2001

Journal Article

On the volume of 5-cycle trades

Maenhaut, B. M. (2001). On the volume of 5-cycle trades. Graphs And Combinatorics, 17 (2), 315-328. doi: 10.1007/s003730170045

On the volume of 5-cycle trades

2000

Journal Article

Intersection problem for maximum pentagon packings

Maenhaut, B. (2000). Intersection problem for maximum pentagon packings. Journal of Combinatorial Mathematics and Combinatorial Computing, 32, 65-78.

Intersection problem for maximum pentagon packings

1999

Journal Article

Group divisible pentagon systems

Billington, E. J., Hoffman, D. G. and Maenhaut, B. H. (1999). Group divisible pentagon systems. Utilitas Mathematica, 55 (May 1999), 211-219.

Group divisible pentagon systems

1998

Journal Article

Defining sets of G-designs

Bryant, Darryn E. and Maenhaut, Barbara M. (1998). Defining sets of G-designs. The Australasian Journal of Combinatorics, 17, 257-266.

Defining sets of G-designs

1998

Journal Article

The intersection problem for group divisible pentagon systems

Maenhaut, Barbara M. (1998). The intersection problem for group divisible pentagon systems. Bulletin of the Institute of Combinatorics and its Applications, 24, 73-78.

The intersection problem for group divisible pentagon systems

1998

Other Outputs

Substructures of cycle systems with applications to access schemes

Maenhaut, Barbara M. (1998). Substructures of cycle systems with applications to access schemes. PhD Thesis, School of Physical Sciences, The University of Queensland. doi: 10.14264/6666821

Substructures of cycle systems with applications to access schemes

1997

Journal Article

Pointwise defining sets and trade cores

Delaney, Cathy, Gray, Brenton D., Gray, Ken, Maenhaut, Barbara M., Sharry, Martin J. and Street, Anne Penfold (1997). Pointwise defining sets and trade cores. Australasian Journal of Combinatorics, 16, 51-76.

Pointwise defining sets and trade cores

Funding

Current funding

  • 2024 - 2028
    Fractional decomposition of graphs and the Nash-Williams conjecture (ARC Discovery Project externally administered by Monash University)
    Monash University
    Open grant

Past funding

  • 2013 - 2015
    Factorisations of graphs
    ARC Discovery Projects
    Open grant
  • 2012 - 2014
    Virtual Transport Networks
    ARC Linkage Projects
    Open grant

Supervision

Availability

Associate Professor Barbara Maenhaut is:
Available for supervision

Before you email them, read our advice on how to contact a supervisor.

Supervision history

Current supervision

  • Doctor Philosophy

    Computational complexity of topological problems

    Associate Advisor

    Other advisors: Professor Benjamin Burton

Completed supervision

Media

Enquiries

For media enquiries about Associate Professor Barbara Maenhaut's areas of expertise, story ideas and help finding experts, contact our Media team:

communications@uq.edu.au